# SDR UPS03440288

- Difficulty date: March 13, 2003
- Submitted: March 19, 2003
- Operation: Air carrier
- Aircraft: N526UP
- Make and model: Boeing 747 212B
- Aircraft serial: 21937
- Engine: Pwa JT9D7A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: JT97Q
- Condition: Failed
- Location: Nr 4
- Stage of operation: TO
- How discovered: O
- Nature of condition: C, E
- Precautionary procedure: E, J, A

## Discrepancy

DURING T/O AND CLIMB, TOWER NOTICED AND NOTIFIED FLT 6703 THAT SMOKE WAS TRAILING FROM NR 4 ENGINE.  AT 6500 FEET CREW REPORTED A BANG AND ASSOCIATED ROLL BACK OF N1/N2.  CREW FOLLOWED SEVERE ENGINE DAMAGE CKLIST.  FUEL DUMPED AND AIRCRAFT 526 ON FLT 6703 RETURNED TO PHL.  REMOVED AND REPLACED NR 4 ENG ASSY IAW MM TASK CARD 5000 PG 1-27.
